MAUDE Adverse Event Report: ETHICON INC. PDSII UD 18IN 6-0 S/A PS-6 PRM MP; SUTURES - ABSORBABLE

ETHICON INC. PDSII UD 18IN 6-0 S/A PS-6 PRM MP; SUTURES - ABSORBABLE
Catalog Number Z510G
Medical Device Problem Codes Material Frayed (1262); Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The following information was requested, but unavailable: could you please confirm if the suture was frayed or if the suture present any issue related with the surface? please explain.Could you please provide lot number? what was used to complete the procedure? no further information will be provided.Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.(b)(4).
 
Event or Problem Description
It was reported that a patient underwent a ptosis procedure on an unknown date and suture was used.The suture was reported to be torn/frayed/curled during use on the dermis.There were no adverse consequences to the patient.No further information was provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d9, h6.Additional h3 investigation summary: an empty winding former, a paper lid and a needle/suture partially dispensed product code z510 were received to ethicon inc for evaluation.As per visual inspection of the sample received for evaluation, the swage and attachment area were noted to be as expected, but an additional suture was attached to needle (two sutures instead of one).In addition, the strands were noted with damages and fraying.The wrong number of sutures attached to needle and damaged suture defects have been correlated to the manufacturing process.The manufacturing records couldn't be reviewed as the batch number is unknown.Based on the information currently available, the wrong number of sutures attached to needle and damaged suture were identified during the visual inspection of the video received.

Brand Name
PDSII UD 18IN 6-0 S/A PS-6 PRM MP
Common Device Name
SUTURES - ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12069791
Report Number2210968-2021-05827
Device Sequence Number4094214
Product Code NEW
UDI-Device Identifier10705031061330
UDI-Public10705031061330
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberZ510G
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2021
Initial Date Received by Manufacturer 06/02/2021
Supplement Date Received by Manufacturer07/06/2021
Initial Report FDA Received Date06/25/2021
Supplement Report FDA Received Date08/03/2021
Patient Sequence Number1